Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 30, 2007, 5:34 PM MDT for Fergus County, Judith Basin County, Montana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 5:34 PM MDT (23:34 UTC)
- Expired
- Jun 30, 2007, 6:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
Counties Fergus County, MT, Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 135 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:45 PM MDT | HAIL 0.5 | Straw, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 302336 SVRTFX MTC027-045-010015- /O.NEW.KTFX.SV.W.0069.070630T2334Z-070701T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 534 PM MDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL FERGUS COUNTY IN CENTRAL MONTANA... SOUTHEASTERN JUDITH BASIN COUNTY IN CENTRAL MONTANA... * UNTIL 615 PM MDT * AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF MOORE...MOVING EAST AT 30 MPH. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SECOND STORM 20 MILES SOUTHWEST OF HOBSON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES SOUTH OF LEWISTOWN AROUND 600 PM MDT. HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THESE STORMS LAT...LON 4686 11016 4675 11011 4681 10912 4712 10953 $$
2 follow-up statements
000 WWUS55 KTFX 302353 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 552 PM MDT SAT JUN 30 2007 MTC045-010002- /O.CAN.KTFX.SV.W.0069.000000T0000Z-070701T0015Z/ JUDITH BASIN MT- 552 PM MDT SAT JUN 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JUDITH BASIN COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE WARNING HAS BEEN CANCELED. LAT...LON 4694 10974 4678 10971 4681 10915 4702 10938 $$ MTC027-010015- /O.CON.KTFX.SV.W.0069.000000T0000Z-070701T0015Z/ FERGUS MT- 552 PM MDT SAT JUN 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH CENTRAL FERGUS COUNTY... AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL FERGUS COUNTY...OR ABOUT 15 MILES SOUTH OF LEWISTOWN...MOVING EAST AT 25 MPH. LAT...LON 4694 10974 4678 10971 4681 10915 4702 10938 $$
000 WWUS55 KTFX 010015 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 615 PM MDT SAT JUN 30 2007 MTC027-010025- /O.EXP.KTFX.SV.W.0069.000000T0000Z-070701T0015Z/ FERGUS MT- 615 PM MDT SAT JUN 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FERGUS COUNTY EXPIRES AT 615 PM MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 4694 10974 4678 10971 4681 10915 4702 10938 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:54 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 2:54 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT SAT JUN 30 2007 .DISCUSSION... TONIGHT THRU MONDAY...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO BE PRESENT DURING THE FORECAST PERIOD. LOW LEVEL INSTABILITY AND MOISTURE...COUPLED WITH UNIDIRECTIONAL SHEAR AND MID LEVEL DRYING WILL LIKELY FUEL ANOTHER ROUND OF POTENTIALLY SEVERE THUNDERSTORM DEVELOPMENT ACROSS SOUTHWEST MONTANA THROUGH LATE THIS EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY CONCERN AT THIS TIME. TEMPERATURES ARE ANTICIPATED TO INCREASE TO WELL ABOVE THE SEASONAL AVERAGE DURING THE NEXT FEW DAYS...COINCIDING WITH HIGH PRESSURE GRADUALLY BUILDING OVER CENTRAL MONTANA. DAYTIME HEATING WILL CONTRIBUTE TO THUNDERSTORM ACTIVITY DURING SUNDAY AND MONDAY EVENINGS...HOWEVER STORM DEVELOPMENT WILL LIKELY BE CONFINED TO THE CENTRAL AND SOUTHWEST MOUNTAIN RANGES AND THE FAR NORTHEASTERN PLAINS. NO SIGNIFICANT PRECIPITATION IS FORECAST DURING THE PERIOD. ZUMPFE MONDAY NIGHT THROUGH SATURDAY...UNSETTLED SOUTHWEST FLOW CONTINUES OVER THE AREA BUT HIGH PRESSURE IS CONTINUING TO BUILD OVER THE AREA. THE AIRMASS WILL WARM AND DRY...AND IN GENERAL BE QUITE STABLE. THE RIDGE WILL BEGIN TO MOVE EAST OF THE AREA WEDNESDAY AND INSTABILITY WILL AGAIN DEVELOP DURING THE AFTERNOONS. TEMPS WILL REMAIN WILL ABOVE NORMALS WITH THE HIGHEST TEMPS DUE TOWARDS THE END OF THE WEEK AND BEGINNING OF THE WEEKEND. ZELZER && .AVIATION... UPDATED 1735Z. SOUTHWEST FLOW ALOFT WILL CONTINUE OVER MONTANA THROUGH SUNDAY AFTERNOON. THE AIRMASS WILL BECOME UNSTABLE AGAIN THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHWEST MONTANA WHERE ANY THUNDERSTORMS THAT DEVELOP WILL POSE A RISK OF LARGE HAIL AND STRONG WINDS. VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 57 87 60 90 / 20 20 20 20 CTB 56 85 57 85 / 10 20 20 20 HLN 58 90 59 93 / 20 20 20 20 BZN 56 91 56 91 / 30 20 20 20 WEY 48 84 44 82 / 20 20 10 10 DLN 54 88 52 88 / 20 20 10 10 HVR 56 86 60 92 / 20 20 20 30 LWT 52 83 58 89 / 30 30 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZUMPFE LONG TERM...ZELZER AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 30, 5:23 AM MDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 523 AM MDT SAT JUN 30 2007 MTZ009>014-044>051-011200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 523 AM MDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052>055-011200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 523 AM MDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA BY EARLY THIS AFTERNOON. AS THE AIRMASS BECOMES UNSTABLE DURING THE AFTERNOON HOURS...THE THUNDERSTORMS WILL INTENSIFY. A FEW THUNDERSTORMS WILL THEN BECOME SEVERE...WITH THE MAIN THREAT FROM THE STRONGER STORMS BEING LARGE HAIL AND DAMAGING WINDS. THE BEST TIME FRAME FOR THE SEVERE THUNDERSTORMS TO OCCUR IS FROM 2 PM UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 30, 11:49 AM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1149 AM MDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG RUDYARD 48.56N 110.55W
06/29/2007 HILL MT TRAINED SPOTTER
TREES TOPPLED. BRANCHES UP TO 8 INCHES IN DIAMETER
BROKEN. METAL SHED BOLTED TO CONCRETE FOUNDATION BLOWN
AWAY. TRAMPOLINE BLOWN INTO POWER LINES. POWER OUT.
&&
MPJThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:23 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 54 min |
| Jun 29, 7:30 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 45 min |
| Jun 29, 7:55 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty | 65 min |
| Jun 29, 8:26 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 64 min |
| Jun 29, 9:03 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 27 min |
| Jun 29, 9:21 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 54 min |
| Jun 29, 10:15 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 60 min |
| Jun 29, 11:28 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 32 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.